Forum

Pregabalin

Morning all

I am currently undiagnosed but being treated with Pregabalin 200mg per day for nerve pain and burning sensations. Ive noticed the pains are reduced but burning sensations remain.

Dr wants to increase the dose gradually but having only been on the medication since 1st April I am experiencing the same effects as I did on Amitrypline, complete cotton wool for brains. I am extremley tried and foggy and being a working childminder looking after up to 10 children I cant allow this.

Im thinking of coming of the drug, has anyone else experienced this side effect? Anyone taken this drug and know whether this symptom may subside? I cant afford to wait too long to see for myself as it affects my working /home life too much.

Im speaking to my dr this week on the phone to discuss coming off but just wanted some feedback if poss

Kind regards

Rach

Hi Rach I have also experienced the side effects of amitriptyline and pregabalin. Like you I took mine for nerve pain and had burning sensation. I found it took the pain away, but left me zombie like! Again Like you I have children to look after and found the two didn’t mix for me. I came off pregabalin slowly and started gabapentin which has not given me any of the debilitating side effects. It has reduced the pain and eased the sensory stuff. Think gabapentin is generally better tolerated than pregabalin, at least that’s what my gp said! Hope it gets sorted for you!

Ive been on all 3 and the amytryptalin was by far the worst for side effects. Im now on gabapentin, which have little side effects for me. Thinking of coming off a medication within a week seems a little extreme. Your body needs time to adjust

Hi,

It took about a month for the side effects of Pregabalin to disappear. I found the side effects were reduced if I took it with food, so this might help if you don’t already do so. It is worth persevering with it and I have found it to help me better than Gabapentin. There were times when I wanted to stop taking it, but glad I carried on now.

Could you ring your GP and ask if you could reduced the dose and slowly build up? I started off on 50mg twice a day, but also believe it is available in 25mg too. 200mg seems quite a high dose to start with, but I could be wrong!

Fizzy x

I nearly came off pregabalin a couple of times because of side effects, but my MS nurse persuaded me to persevere and I am very glad she did because it works brilliantly now.

I would second Fizzy’s suggestion of reducing the dose and then very slowly building it up rather than coming off it entirely. I started on 25mg a day and it took me a month to get up to 100mg a day. I can’t imagine how awful I would have felt if I’d been taking 200mg straight away!

GP’s get charged the same amount for all doses of pregabalin so he/she shouldn’t have any problem giving you a lower dose instead of the 100mg pills that I assume you are taking at the moment. You can use them when you get to that dose again so it’ll all work out financially in the end (which most GP’s care a lot about these days!).

Karen x

Thanks for all your advice. Spoke to gp this afternoon who suggested persisting with it to see if side effects clear so fingers crossed that will be the case.

Thanks again x